Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Generalized hypercomplex function theory

Authors: Robert P. Gilbert and Gerald Hile
Journal: Trans. Amer. Math. Soc. 195 (1974), 1-29
MSC: Primary 30A96
MathSciNet review: 0450577
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Lipman Bers and Ilya Vekua extended the concept of an analytic function by considering the distributional solutions of elliptic systems of two equations with two unknowns and two independent variables. These solutions have come to be known as generalized (or pseudo) analytic functions. Subsequently, Avron Douglis introduced an algebra and a class of functions which satisfy (classically) the principal part of an elliptic system of 2r equations with 2r unknowns and two independent variables. In Douglis' algebra these systems of equations can be represented by a single ``hypercomplex'' equation. Solutions of such equations are termed hyperanalytic functions. In this work, the class of functions studied by Douglis is extended in a distributional sense much in the same way as Bers and Vekua extended the analytic functions. We refer to this extended class of functions as the class of generalized hyperanalytic functions.

References [Enhancements On Off] (What's this?)

  • [1] Avron Douglis, A function-theoretic approach to elliptic systems of equations in two variables, Comm. Pure Appl. Math. 6 (1953), 259–289. MR 0064277
  • [2] L. Bers, Theory of pseudoanalytic functions, Institute for Math. and Mech., New York University, New York, 1953. MR 15, 211
  • [3] I. N. Vekua, Generalized analytic functions, Pergamon Press, London-Paris-Frankfurt; Addison-Wesley Publishing Co., Inc., Reading, Mass., 1962. MR 0150320

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A96

Retrieve articles in all journals with MSC: 30A96

Additional Information

Keywords: Hypercomplex variables, pseudo analytic functions of Bers and Vekua, elliptic systems
Article copyright: © Copyright 1974 American Mathematical Society